Clinical Observation
October 26, 1998

Acute Generalized Exanthematous PustulosisA Cutaneous Adverse Effect Due to Prophylactic Antiviral Therapy With Protease Inhibitor

Author Affiliations

From the Service de Dermatovénéréologie (Drs Aquilina and Viraben) and the Centre des Maladies Venériennes (Dr Roueire), Hôpital La Grave, Toulouse, France.


Copyright 1998 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1998

Arch Intern Med. 1998;158(19):2160-2161. doi:10.1001/archinte.158.19.2160

We describe a human immunodeficiency virus–seronegative man who presented with a skin disorder that we diagnosed as acute generalized exanthematous pustulosis, which we believe was an adverse reaction to combination prophylactic therapy with zidovudine, lamivudine, and protease inhibitor for human immunodeficiency virus. Cutaneous adverse effects are rarely reported with the use of these antiviral drugs.